MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age of time of event: 18yrs or older.Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The balloon was loosely folded.The balloon and inflation lumen (shaft) were bloody.The balloon was soaked in a warm water bath for 1 day.The tip, balloon, markerbands, proximal weld, and inner/outer shaft were microscopically and visually inspected.Inspection of the device revealed a burst in the balloon material that was 3mm in length.Inspection of the rest of the device found no other damage or irregularities.The returned device was functionally tested by attaching an inflation device (filled with water) to the hub of the catheter, and positive pressure was applied.The balloon could not inflate and leaked at the burst in the balloon material.The reported failure to dilate was confirmed.
 
Event or Problem Description
Reportable based on device analysis completed on 26apr2019.It was reported that inflation failure occurred.The target lesion was located in a coronary artery.A 2.75mm x 15mm quantum maverick balloon catheter was advanced for dilatation.During the procedure, the balloon was inflated twice to 18 atms; however the balloon was unable to be fully dilated.The procedure was completed with another of same device.There were no patient complications reported and the patient was stable.However, device analysis revealed a burst in the balloon material.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8623556
Report Number2134265-2019-05369
Device Sequence Number16557781
Product Code LOX
UDI-Device Identifier08714729392774
UDI-Public08714729392774
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0022897970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1